Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 461, NWS Little Rock, AR

October 6, 2000Clark County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 6, 2000, 4:54 AM CDT for Clark County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 6, 2000, 4:54 AM CDT (09:54 UTC)
Expired
Oct 6, 2000, 5:30 AM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clark County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2371 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 060954
SVRLIT
ARC019-061030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 AM CDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 530 AM CDT

* AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CADDO VALLEY...OR ABOUT 5 MILES NORTHWEST
  OF ARKADELPHIA...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CLARK COUNTY AROUND 510 AM CDT

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WPEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3426 9322 3408 9322 3397 9301 3411 9293

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:38 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 6, 2:38 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 AM CDT FRI OCT 6 2000

SINCE THE COLD FRONT IS NOW SOUTH OF LITTLE ROCK AND LIGHTNING IS INDICATED
OVER MOST OF THE SOUTHERN HALF WITH SHOWERS CONTINUING STATEWIDE...WILL
GO WITH SMALL POPS NORTH AND HIGHER CHANCES SOUTH. COLDER AIR STILL ON
TREK WITH A FREEZE LIKELY NORTH SATURDAY NIGHT.

.LIT...NONE.

38

In the hours before

Local storm report, Oct 5, 11:09 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU OCT 05 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    SCRANTON                  AR   WIND DAMAGE
10/05/00   LOGAN                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0905 PM    MIDWAY                    AR   WIND DAMAGE
10/05/00   LOGAN                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0915 PM    NEW BLAINE                AR   WIND DAMAGE
10/05/00   LOGAN                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

222

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 8:42 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan63 min
Oct 5, 9:18 PM CDTSevere Thunderstorm WarningLZKLogan42 min
Oct 5, 9:20 PM CDTSevere Thunderstorm WarningLZKPope, Yell55 min
Oct 5, 9:58 PM CDTSevere Thunderstorm WarningLZKConway62 min
Oct 6, 1:35 AM CDTSevere Thunderstorm WarningLZKOuachita55 min
Oct 6, 3:06 AM CDTSevere Thunderstorm WarningLZKBradley24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.